MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-026
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 26 mm amplatzer septal occluder was chosen for implant using a 12 f amplatzer trevisio invascular delivery system.During the procedure, the occluder deformed into cobra head during the deployment of the left atrial disc.The device was attempted to deploy multiple times within the left atrium, but the desired shape was not recovered.The device was retraced into the right atrium and the both discs were deployed but the desired shape was not achieved.After the removal of the discs from the patient's body , the left atrial disc remained in the cobra head configuration.The procedure was completed using a new 26mm amplatzer septal occluder.It was observed that there was no clinically significant delay and the patient remained hemodynamically stable throughout the procedure.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.Images from field appeared to show an occluder device covered in blood and distal disc appeared deformed cobra.Based on the information received, the cause of the reported device deformity could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that, per the instructions for use, the recommended size delivery system for use with a 26 mm septal occluder is an 10f.A 12f delivery system was used.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23174918
Report Number2135147-2025-05522
Device Sequence Number9630008
Product Code MLV
UDI-Device Identifier00811806010205
UDI-Public(01)00811806010205(17)290228(10)10258444
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-026
Device Catalogue Number9-ASD-026
Device Lot Number10258444
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVISIO DS (PART: ATV12F45/80 LOT:10530963).
Patient Age46 YR
Patient SexFemale